TELANGANA JOURNAL OF PSYCHIATRY

TELANGANA JOURNAL OF PSYCHIATRY

Official Journal of Indian Psychiatric Society - Telangana State Branch

Contact no: +91-9390048686
Email: editoroftjp@gmail.com, drpingali@gmail.com

TELANGANA JOURNAL OF PSYCHIATRY

TJP. 2018 Volume 4 : Issue 1

Acute psychosis induced by topical cyclopentolate eye drops in a young child

Akkineni Raveena, Suresh Daripelly

Abstract

Cyclopentolate is an anticholinergic drug, which is used as a cycloplegic in eye examinations for mydriasis.Though rare, if absorbed systematically, it is known to cause central anticholinergic syndrome. Children are especially prone to this due to their lower body weight. Central anticholinergic syndrome (CAS) is a clinical entity which shows central and peripheral effects produced by over dosage or abnormal reaction to clinical dosage of anticholinergic drugs. Anxiety, seizures, tachycardia, hyperpyrexia, mydriasis, vasodilatation, gastric and urinary retention can be observed during CAS. We may also see behavioral changes and transient psychotic reactions. Here we are reporting a case of a 7- year- old female child who after instillation of cyclopentolate eye drops developed psychosis. The Child was kept under observation for about 24 hours and her symptoms remitted spontaneously. 

Keywords: Psychosis, Cyclopentolate, Central anticholinergic syndrome.




  • Copyright? 2015,TELANGANA JOURNAL OF PSYCHIATRY All rights reserved.